MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493918915350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Extravasation (1842); Low Blood Pressure/ Hypotension (1914); Perforation (2001); Pericardial Effusion (3271)
Date of Event 01/24/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
G4 pma/510(k): k163174.
 
Event or Problem Description
It was reported that peroration and death occurred.On (b)(6) 2025, the patient presented with stable angina.The same day the patient underwent percutaneous coronary intervention using cutting balloon angioplasty in the proximal left anterior descending (lad).The lesion was predilated with a 15 mm x 3.00 mm wolverine coronary cutting balloon at the lad.Intravascular ultrasound (ivus) was performed, and additional dilatation was performed with a 3.50 mm x 15 mm emerge balloon and a 4.00 mm x 8 mm emerge balloon.An ellis class 3 perforation in the proximal lad occurred which was considered to have been caused by the 3.50 x 15mm emerge balloon.The perforation was covered initially with a 4.00 x 20 mm non-boston scientific (non-bsc) stent and pericardiocentesis performed.A 3.00 x 20 mm non-bsc stent was implanted distal to the initial cover stent in view of persistent extravasation.Cardiopulmonary resuscitation (cpr) was started due to profound hypotension.The patient was intubated, and veno-arterial extracorporeal membrane oxygenation (va ecmo) was inserted.The left main (lm) was re-engaged via the left femoral artery (lfa) using an 8fr non-bsc guiding catheter.It was seen that the perforation was sealed, and the first diagonal was lost but there was satisfactory ivus and angiographic result.Transesophageal echocardiography (tee) showed restriction and a calcified aortic valve.Balloon valvuloplasty was performed with a 20 mm non-bsc balloon.A reperfusion sheath 6fr was inserted to the right superficial femoral artery (sfa).The patient was on ecmo with low flows and chugging.The pericardial drain had been removed.There was concern for right-sided crepitus and a chest x ray was obtained.The patient had worsening pressor requirements status post 7 liters of intravenous fluid prompting transfusion of multiple blood products.The patient suffered a cardiac arrest and return of spontaneous circulation (rosc) was achieved after 1 round of cpr, epi and bicarb.Bedside cardiac ultrasound showed moderate pericardial effusion.The next day, the patient condition was further complicated by ecmo chugging and elevated central venous pressure (cvp).Additionally, the patient experienced an acute ischemic stroke of the left occipital and cerebellar lobes without thrombolysis or thrombectomy, and developed thrombocytopenia, leading to the discontinuation of heparin.On (b)(6) 2025, the patient subsequently underwent repeat pericardial drainage with pigtail placement and swan ganz insertion in catheterization lab.On (b)(6) 2025, the patient noted to have worsening pressor requirements, worsening lactate, worsening renal function, and developed sustained ventricular tachycardia.The patient was started on amiodarone.The patient was weaned off sedation with no neurologic response noted over course of 24 hours.On (b)(6) 2025, the patient was noted to be asystole on monitor.The ecmo circuit was clamped, and the ventilator stopped.The subject was pronounced as deceased.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21449715
Report Number2124215-2025-11060
Device Sequence Number7939795
Product Code LOX
UDI-Device Identifier08714729806257
UDI-Public08714729806257
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K113220,
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH7493918915350
Device Catalogue NumberH7493918915350
Device Lot Number0034299988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Initial Report FDA Received Date02/24/2025
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age75 YR
Patient SexMale